MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0MM SYSTEM TWIST DRILL WITH J NOTCH 1.5MM X 50MM W/ 22MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION 2.0MM SYSTEM TWIST DRILL WITH J NOTCH 1.5MM X 50MM W/ 22MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported one drill bit broke and another drill bit bent during a mandibular surgery.When the surgeon fixed the screw, the drill tip broke when it was fitted and rotated before use.The surgeon tried to use another drill, but it bent during surgery.The surgery was completed with a short drill tip.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product confirmed that the drills had fractured and bent at the start of the fluted section.The drill identities were confirmed to be item# 01-9196, vendor lot# 345521 & item# 01-9196, vendor lot# 329508.The drill from vendor lot# 345521 was bent at the beginning of the fluted section.The drill from vendor lot# 329508 was fractured at the beginning of the fluted section.Review of the device history records identified no deviations or anomalies during manufacturing.The raw material certificates showed material is conforming to specification.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.D4 ¿ the lot number (345521) etched on the drill is the vendor's lot number.Based on a review of inventory transactions and the customer's purchase history, there are five (5) possible zimmer biomet lots: 422580, 422560, 422590, 422610, or 422550.D10 ¿ medical products: 2.0mm system twist drill with j notch 1.5mm x 50mm w/ 22mm stop, part# 01-9196, lot# 322180 or 061750.

Brand Name
2.0MM SYSTEM TWIST DRILL WITH J NOTCH 1.5MM X 50MM W/ 22MM STOP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10917768
Report Number0001032347-2020-00591
Device Sequence Number545183
Product Code HBE
UDI-Device Identifier00841036016968
UDI-Public00841036016968
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-9196
Device Lot NumberSEE H10 NARRATIVE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date11/30/2020
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1